Is this through too much armour ?

Hi. I wonder if anyone can help me.I am on 2 and a half grains of armour and have been on this since April this year via Dr. Skinner. For a good few months I felt the best I ever felt in 5 years.I was also taking Nutri Adrenal Extra ( 2 a day ) .However, I have been feeling very tired and have had my heart racing ( it feels awful) and a slight tightness across my chest.I also have joint pain back which I didn't have either when I started the armour.Dr. S mentioned that if I felt I could up the arnour to 3 grains but am very scared to do this.I just dont know if the symptoms are caused by too much or too little meds.I would appreciate help. Ps. My GP is now prescribing the armour for me but I am rather concerned that she will go only with the blood results and not how I am feeling. Thanks Kay.

7 Replies

oldestnewest
  • if you explained all this to Dr S and he suggests to try to go up to 3 grains I'd give it a go, if you feel worse for it all you have to do is take none for a day then restart on 2.5 grains.

    The things you mentioned can be caused by many things including 'not enough' meds.

    also it would be wise to have your iron/ferritin/vitD/b12 checked if this has not been done in over 6 months as these can also lead to heart racing/fatigue/low mood/bone/joint-pain

  • Thank you so much for your response. I think I will try increasing the dose tonight and take it from there. Kay

  • it may be that you need slightly more in winter as many people on this sight seem to......i know i have to take more, 2.5g of armour and 60 t3,.all prescribed by dr s.

    also he is the consultant so if that is what he says it is not for the gp to start fiddling about with it, he sent a very stiff letter to my local hospital when they changed what i was taking.

    send him the results of blood tests and explain to him about racing hart,

    i do have to take a small daily beta blocker because my hart reacts before the rest of me.

    when i increase my dose i start by taking it every other day for 2 weeks

  • Are you still taking Nutri Adrenal extra as well as I had to stop taking it.

  • Hi Kay,

    I had a similar experience on 4 grains Thiroyd but was overwhelmed with a very dark, deep depression and my brain just stopped functioning... so had no choice but to stop. I am now trialling Erfa so it's early days but am also on 2 and a half grains and finding difficult to go up.

    Keep us posted!

    Silky x

  • I find it difficult to tell if I am over or under medicated too. I had a blood test a couple of weeks ago and was expecting it to indicate I was over medicated as I had a fast pulse, headaches and achy wrists/numb arms etc. in fact it showed I was under-medicated and I have since increased to 2 grains.

    Are you able to have a blood test as this may help you decide what to do?

    If not I would increase per Dr S and see how you get on. Xx

  • If you aren't still taking the Nutri-adrenal, why not try coming down by half a grain a day to see if you feel a little better. Also, you could take half in the morning and half in the evening so the T3 in your meds is a split dose.

    My daughter only feels well on 4 grains, but then everyone is different, do hang on in there and just try maybe to alter your dose very slightly. Maybe your body has now recovered from the complete lack of thyroid hormone and now naturally needs a little less.

You may also like...